MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 5521-B-400
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 03/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly on or about (b)(6) 2016, the patient underwent a right tka with stryker components.Allegedly on or about (b)(6) 2022, the patient learned that the femoral stem had fractured and separated from the femoral condylar component of the femoral part of the prosthesis.The patient was revised on (b)(6) 2023.Update per medical records received: the baseplate was revised due to tibial loosening.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a triathlon baseplate was reported.The event was confirmed via medical evaluation.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent a revision totally arthroplasty on (b)(6) 2016 since i was able to review the operation report.I can also confirm that the patient underwent a revision of that revision implant on (b)(6) 2023, also because i was able to review the operation report.The root cause of the initial revision procedure for tibial loosening cannot be determined with certainty.Causes of tibial loosening after a revision procedure are multifactorial including surgical technique, cementing technique, positioning, alignment, restoration of kinematics and other factors.Also, causality can be contributed to by patient factors such as activity level and bmi.Given the information i have, i would not assign any implant causality to this initial revision procedure.The root cause of a re-revision procedure for fracture of a femoral stem with loosening is also multifactorial, including surgical technique, especially implant and stem sizing, alignment, positioning, restoration of kinematics and other factors.Patient factors including patient activity level and bmi can also be causative.There patient implant factors could be contributory but that would have to be confirmed by stryker engineers." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to loosening of the baseplate.T review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent a revision totally arthroplasty on (b)(6) 2016 since i was able to review the operation report.I can also confirm that the patient underwent a revision of that revision implant on (b)(6) 2023, also because i was able to review the operation report.The root cause of the initial revision procedure for tibial loosening cannot be determined with certainty.Causes of tibial loosening after a revision procedure are multifactorial including surgical technique, cementing technique, positioning, alignment, restoration of kinematics and other factors.Also, causality can be contributed to by patient factors such as activity level and bmi.Given the information i have, i would not assign any implant causality to this initial revision procedure.The root cause of a re-revision procedure for fracture of a femoral stem with loosening is also multifactorial, including surgical technique, especially implant and stem sizing, alignment, positioning, restoration of kinematics and other factors.Patient factors including patient activity level and bmi can also be causative.There patient implant factors could be contributory but that would have to be confirmed by stryker engineers." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRI TS BASEPLATE SIZE 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20181557
Report Number0002249697-2024-01234
Device Sequence Number15519030
Product Code JWH
UDI-Device Identifier07613327026061
UDI-Public07613327026061
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number5521-B-400
Device Lot NumberS4EHB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/24/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale